Citation: clubber2. "Do Not Mix These: An Experience with MDMA (Ecstasy) & Theanine (exp62138)". Erowid.org. Apr 11, 2007. erowid.org/exp/62138
||(pill / tablet)
I finally have figured out why my last two experiences on MDMA, while good on the whole, produced some horrifying side effects. I recently started taking l-theanine as a supplement (600 mg a day) which can increase dopamine levels in the brain. Dopamine regulates blood pressure and heart rate...ie higher levels of dopamine=higher levels of dopamine release=faster heart rate.
I acquired some white smilies from a known dealer, they have high amounts of MDMA in them (according to pill reports) and are known to contain speed. MDMA acts upon serotonin in the brain producing that loved up feeling and speed (amphetamines) act upon dopamine receptors producing energy.
I began taking l-theanine a day before I took these pills. I took 2 over the course of an hour. The come up started out fine but then spiraled out of control with my heart POUNDING and my blood pressure out of wack coupled with a severe feeling of faintlessness. It passed over time but was awful while it lasted. I was then feeling the effects of the mdma which was great.
A week later, and still taking about 600 mg of l-theanine daily, I took only a half and the awful effects came back with my pounding heart and the feeling of faintlessness.
I think that this was due to the elevated levels of dopamine in my brain.
I know now that I will stop the l-theanine supplement use (though I still use 5htp which works great when combined with mdma) a few days before I drop again.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.